Alert archive / Michigan / High Wind Warnings in 2006

High Wind Warning 2, NWS Detroit, MI

March 13, 200617 counties in Michigan

NWS Detroit, MI issued this high wind warning at Mar 13, 2006, 4:21 AM EST for 17 counties in Michigan. It took effect at Mar 13, 2006, 4:13 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2006, 4:21 AM EST (09:21 UTC)
In effect from
Mar 13, 2006, 4:13 PM EST
Expired
Mar 13, 2006, 10:09 PM EST
In force
6 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDTX 130921
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
421 AM EST MON MAR 13 2006

...STRONG WINDS EXPECTED MONDAY AFTERNOON AND EVENING...

.LOW PRESSURE WILL TRACK ACROSS NORTHERN LOWER MICHIGAN BY THIS
AFTERNOON THEN INTO ONTARIO MONDAY NIGHT. THIS SYSTEM WILL SEND A
STRONG COLD FRONT ACROSS SOUTHEAST MICHIGAN LATE THIS AFTERNOON
AND EVENING. THERE IS A CHANCE THAT WIND GUSTS WILL APPROACH 60
MPH ALONG AND BEHIND THIS COLD FRONT...WITH SUSTAINED WINDS OF 30
MPH OR MORE.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-131730-
/O.UPG.KDTX.HW.A.0002.060313T2100Z-060314T0500Z/
/O.NEW.KDTX.HW.W.0002.060313T2100Z-060314T0500Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
421 AM EST MON MAR 13 2006

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH BY LATE IN THE 
AFTERNOON. WINDS MAY GUSTS AS HIGH AS 60 MPH AT TIMES. THE STRONG
WINDS WILL CONTINUE INTO THE EVENING. WINDS WILL BECOME WESTERLY
OVERNIGHT MONDAY AND DECREASE TO 25 TO 35 MPH...WITH GUSTS TO
NEAR 45 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

DG
3 follow-up statements
000 
WWUS73 KDTX 131539
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1039 AM EST MON MAR 13 2006

...STRONG WINDS EXPECTED MONDAY AFTERNOON AND EVENING...

.LOW PRESSURE WILL TRACK ACROSS NORTHERN LOWER MICHIGAN BY THIS
AFTERNOON THEN INTO ONTARIO MONDAY NIGHT. THIS SYSTEM WILL SEND A
STRONG COLD FRONT ACROSS SOUTHEAST MICHIGAN LATE THIS AFTERNOON
AND EVENING. THERE IS A CHANCE THAT WIND GUSTS WILL APPROACH
60 MPH ALONG AND BEHIND THIS COLD FRONT...WITH SUSTAINED WINDS OF
30 MPH OR MORE.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-132345-
/O.CON.KDTX.HW.W.0002.060313T2100Z-060314T0500Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
1039 AM EST MON MAR 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO MIDNIGHT EST TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH BY LATE IN THE
AFTERNOON. WINDS MAY GUSTS AS HIGH AS 60 MPH AT TIMES. THE STRONG
WINDS WILL CONTINUE INTO THE EVENING. WINDS WILL BECOME WESTERLY
MONDAY NIGHT AND DECREASE TO 25 TO 35 MPH...WITH GUSTS TO NEAR 45
MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS73 KDTX 132113
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
413 PM EST MON MAR 13 2006

...STRONG WINDS EXPECTED LATE THIS AFTERNOON AND OVERNIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS THE NORTHERN GREAT
LAKES THIS EVENING THEN INTO EASTERN ONTARIO OVERNIGHT. THIS SYSTEM 
WILL ALSO BRING A STRONG COLD FRONT THROUGH THE REGION BY EARLY
EVENING...THEN MUCH COLDER AIR OVERNIGHT. WINDS WILL GUST AS HIGH
AS 60 MPH ALONG AND BEHIND THIS COLD FRONT...WITH SUSTAINED WINDS
OF 30 TO 40 MPH.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-140515-
/O.EXT.KDTX.HW.W.0002.060313T2113Z-060314T1100Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
413 PM EST MON MAR 13 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM EST TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM EST TUESDAY. 

SOUTHWEST WINDS WILL CONTINUE AT 30 TO 40 MPH WITH GUSTS AS HIGH AS
60 MPH AT TIMES. THE STRONG WINDS WILL CONTINUE INTO THE EVENING...
THEN BECOME WESTERLY OVERNIGHT AND DECREASE TO 25 TO 35 MPH...WITH
GUSTS TO NEAR 45 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND POWER OUTAGES.

$$

GSS
000 
WWUS73 KDTX 140309
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1009 PM EST MON MAR 13 2006

...WINDY CONDITIONS TO CONTINUE INTO TUESDAY...

.A STRONG LOW PRESSURE SYSTEM NEAR SAULT ST MARIE WILL MOVE ACROSS
ONTARIO TONIGHT...AND INTO QUEBEC ON TUESDAY. SOUTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS TO 45 MPH WILL TURN TO THE WEST
OVERNIGHT...AND CONTINUE THROUGH THE DAY ON TUESDAY. GIVEN THE
RECENT RAINFALL AND NEARLY SATURATED SOIL...WINDS THIS STRONG
MAY UPROOT TREES AND CAUSE POWER OUTAGES.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-141115-
/O.CAN.KDTX.HW.W.0002.000000T0000Z-060314T1100Z/
/O.NEW.KDTX.WI.Y.0002.060314T0309Z-060314T2100Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
1009 PM EST MON MAR 13 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST TUESDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

SOUTHWEST WINDS OF WILL TURN TO THE WEST OVERNIGHT...AND CONTINUE
THROUGH THE DAY ON TUESDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH ARE EXPECTED. GIVEN THE RECENT RAINFALL AND
NEARLY SATURATED SOIL...WINDS THIS STRONG MAY UPROOT TREES AND CAUSE
POWER OUTAGES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRAVENDER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this high wind warning went out at Mar 13, 3:48 AM EST, 33 minutes earlier.

Area forecast discussion, Mar 13, 3:48 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
348 AM EST MON MAR 13 2006

.SHORT TERM...TODAY AND TONIGHT

PLENTY OF ASPECTS OF THIS STORM TO LOOK AT EARLY THIS MORNING. OF
IMMEDIATE CONCERN WILL BE THE DEGREE OF COVERAGE AND INTENSITY OF
THE CONVECTION OVERNIGHT INTO MONDAY MORNING. GIVEN COLD AIRMASS IN
PLACE THANKS TO EAST FLOW OFF THE COLD WATERS OF THE LAKE...INITIAL
ACTIVITY WILL REMAIN ELEVATED...SO AM JUST CONCERNED ABOUT POTENTIAL
FOR LARGE HAIL...AND HEAVY RAIN WHERE THUNDERSTORMS SEEM TO BE
LINING UP ALONG ELEVATED WARM FRONT FROM SOUTHERN WISCONSIN INTO OUR
NORTHERN CWA. WITH SEVERAL RIVERS IN/NEAR FLOOD STAGE UP THERE...THE
EXTRA RAIN WILL NOT HELP.

WILL MAINTAIN THE LIKELY THUNDERSTORMS THROUGH THE MORNING AS WARM
FRONT IS FORCED THROUGH THE AREA...AND SCATTERED ACTIVITY INTO THE
AFTERNOON AS THE OCCLUDING COLD FRONT SWINGS THROUGH LOWER MICHIGAN.
GIVEN THE TIME OF THE DAY...AND THE AMOUNT OF STABLE...COLD AIR IN
PLACE OVER THE AREA...SIGNIFICANT SEVERE WEATHER SHOULD BE MINIMIZED.
ALL THE SAME...AM ANTICIPATING A HAIL POTENTIAL...ESPECIALLY AROUND
DAYBREAK.

ALL IN ALL...DO NOT PLAN ON ANY SIGNIFICANT CHANGES IN THE WEATHER.
WILL JUST ADJUST TIMING FOR A QUICKER TRANSLATION THROUGH THE AREA.
AGAIN...LIKELY (NUMEROUS) THUNDERSTORMS THIS MORNING...SCATTERED
INTO THE AFTERNOON.

THE NEXT PROBLEM WILL BE STRONG WINDS IN COLD AIR ADVECTION REGIME
IN BEHIND COLD FRONT. WITH SURFACE LOW PASSING LIFTING INTO NORTHERN
LOWER MICHIGAN...AND DEEPENING SOME 10-15MB FROM 12Z THIS MORNING TO
06Z TONIGHT...PLAN ON UPGRADING THE HIGH WIND WATCH TO A WARNING.
THE TIMING FROM MID AFTERNOON INTO THE EVENING IS RATHER CONDUCTIVE
TO MIXING DOWN STRONGER FLOW (AND BUFKIT SUGGESTS MOMENTUM TRANSFER
WILL BE SUFFICIENT TO TAP AT LEAST 50 KNOTS FLOW). WILL MAINTAIN THE
SAME TIMEFRAME (4 PM-MIDNIGHT).

IN BETWEEN THESE CHALLENGES...TEMPERATURES WILL BE VERY TOUGH AS
WELL. AS WARM FRONT PULL NORTH THROUGH THE AREA...AND SOUTHWEST FLOW
DEVELOPS...WARM AIR (STILL WELL INTO THE 60S OVER IL/IN AS OF 1 AM)
WILL SURGE THROUGH MUCH OF THE CWA. WILL KEEP TEMPERATURES AROUND 70
TO THE SOUTH OF M 59 OR SO...WITH A STEADY DROP TO THE LOWER/MID 50S
OVER THE SAGINAW VALLEY/NORTHERN THUMB...WHERE BEST SURGE OF WARM
AIR WILL BE MISSED.

SECONDARY SURGE OF COLD AIR ENSUES ON WEST/NORTHWEST FLOW BY AROUND
MIDNIGHT...WITH MOISTURE WRAPPING BACK SOUTHEAST THROUGH THE STATE.
WILL MAINTAIN THE SNOW SHOWERS OVERNIGHT TONIGHT...WITH LOWS BACK
DOWN NEAR FREEZING IN MANY AREAS (MID 30S FROM DETROIT SOUTH).

&&

.LONG TERM...

00Z RUNS OF THE NAM/GFS CONTINUE TO BE SIMILAR WITH THE DEPARTING
SYSTEM...AND BOTH HAVE TRENDED MORE VERTICALLY STACKED AS IS LIFTS
INTO QUEBEC. CONSEQUENTLY THEY ARE SLOWER AND HOLD ONTO STRONG
CYCLONIC FLOW FOR LONGER ACROSS THE GREAT LAKES. DIFFERENCES EMERGE
BY MID WEEK AS THE NAM IS MUCH WEAKER WITH THE NEXT PIECE OF ENERGY
THAT SWINGS THROUGH THE CENTRAL CONUS. GFS HAS BEEN PRETTY
CONSISTENT IN THE STRENGTH OF THE SHORTWAVE AND SURFACE LOW...AND IS
SIMILAR TO THE ECMWF/UKMET/CANADIAN. THERE HAVE BEEN MODEST JUMPS
WITH RESPECT TO TRACK AND SPEED OF THE SYSTEM. GFS/ECMWF HAVE BOTH
TRENDED FASTER...AND THE GFS IS BACK FARTHER SOUTH WITH THE TRACK AS
IT DEVELOPS A STRONGER NORTHERN SHORTWAVE THAT SWINGS AROUND THE LOW
OVER THE NORTHEAST. NOT SURE IF THIS AMPLIFICATION/DEVELOPMENT IS
REALISTIC...SO WILL STICK WITH THE GOING FORECAST WHICH FEATURES A
FARTHER NORTH TRACK ON THURSDAY.

FOR TUESDAY...STRONG GRADIENT WILL CONTINUE LEADING TO ANOTHER
BLUSTERY DAY. FORECAST SOUNDINGS/TIME SECTIONS SHOW DEEP MOISTURE
STRIPPING AWAY DURING THE DAY...WITH PLENTY OF LOW LEVEL MOISTURE
BELOW THE 5KFT INVERSION. COLD AIR AND STEEP LOW-LEVEL LAPSE RATES
WILL LEAD TO LAKE EFFECT...BUT THE NORTHWESTERLY FLOW IS NOT VERY
FAVORABLE FOR SOUTHEAST MICHIGAN. HOWEVER THE STRONG GRADIENT WILL
HELP TO DISPLAY SNOW SHOWERS FARTHER INLAND...AND GIVEN THE MOISTURE
AND LAPSE RATES WILL KEEP A CHANCE OF SNOW THROUGH THE DAY. TRAILING
SHORTWAVE/SHEAR AXIS SWINGS THROUGH TUESDAY NIGHT/WEDNESDAY...WHICH
MAY HELP TO ENHANCE LAKE EFFECT. WILL INCREASE SNOW WORDING ACROSS
LAKE HURON...HOWEVER WITH DIMINISHING MOISTURE AND WEAKENING
GRADIENT WILL KEEP SOUTHEAST MICHIGAN DRY.

DIFFERENCES BETWEEN THE NAM/GFS BEGIN TO EMERGE BY WEDNESDAY...AS
NAM HOLDS ONTO THE STRONG CYCLONIC FLOW FASTER THAN THE GFS...WHICH
IS QUICKER TO BUILD THE SURFACE RIDGE INTO THE REGION. THIS IS
LIKELY RELATED TO THE UPSTREAM DIFFERENCES...WHERE THE GFS FEATURES
MORE SURFACE DEVELOPMENT ASSOCIATED WITH A STRONGER UPPER SHORTWAVE.
THE NAM HAS LITTLE SURFACE REFLECTION...WITH JUST A NARROW BAND OF
FRONTOGENETICAL LIFT THAT REMAINS SOUTH OF THE CWA. GIVEN THE LOW
CURRENTLY OVER THE NORTH PACIFIC...WOULD EXPECT MORE ENERGY TO EJECT
OUT ACROSS THE WESTERN CONUS...AND WILL CONTINUE TO LEAN TOWARD THE
STRONGER CONSENSUS SOLUTIONS. SURFACE RIDGE SWINGS THROUGH LOWER
MICHIGAN WEDNESDAY NIGHT...POTENTIALLY LEADING TO GOOD RADIATIONAL
COOLING. HOWEVER WHILE LOW-LEVELS WILL BE DRYING OUT...MID/HIGH
LEVEL MOISTURE WILL ALREADY BE INCREASING AHEAD OF THE NEXT SYSTEM.
LOW PASSES THROUGH THE OHIO VALLEY THURSDAY...AND 00Z RUNS CLEAR IT
OUT EARLY THURSDAY NIGHT. WILL HOLD ONTO MODERATE CHANCE POPS FOR
THE 24 HOUR PERIOD FOR NOW. IF THIS RELATIVELY CONSISTENT TRACK PANS
OUT WE COULD SEE A FEW INCHES OF ACCUMULATION...AT LEAST ACROSS THE
SOUTHERN CWA.

ARCTIC HIGH BUILDS DOWN ACROSS THE CENTRAL CONUS BY THE WEEKEND...AS
A LONGWAVE TROUGH AMPLIFIES ACROSS THE WEST COAST. GFS/ECMWF
CONTINUE TO BE PRETTY CONSISTENT THROUGH THE WEEKEND...ALTHOUGH THE
TRENDS MORE PROGRESSIVE BY THE END OF THE FORECAST PERIOD. IT BRINGS
THE WESTERN TROUGH INTO THE PLAINS ON MONDAY...HELPING TO REBUILD
HEIGHTS AND DISPLACE THE THERMAL TROUGH EAST...WITH TEMPERATURES
RETURNING TO NEAR NORMAL VALUES. GIVEN THE DOWNSTREAM LOW THAT HAS
BEEN TRENDED MORE STACKED UP/STATIONARY...WILL LEAN TOWARD THE LESS
PROGRESSIVE ECMWF SOLUTION AND KEEP THE FORECAST COOL AND DRY
THROUGH EARLY NEXT WEEK.

&&

.AVIATION...ISSUED 1110 PM EST SUN MAR 12 2006

WIDESPREAD IFR CONDITIONS EXPECTED OVERNIGHT AS WARM FRONT OVER THE
OHIO VALLEY LIFTS NORTH ACROSS THE REGION 06-12Z AND STRONG LOW
PRESSURE SYSTEM OVER THE CENTRAL PLAINS MOVES INTO THE WESTERN OHIO
VALLEY. AS A RESULT ANTICIPATE MID LEVEL LAPSE RATE TO STEEPEN AND
2-3K WIND SHEAR TO INCREASE...AND ORGANIZED CONVECTION EXPECTED
DURING THE SAME TIME PERIOD. MAIN THREAT WILL BE HAIL...ALTHOUGH
SURFACE BASED STORMS COULD ADVECT INTO THE SOUTHERN PORTION OF THE
REGION FROM THE OHIO VALLEY. WIDESPREAD LIFR CIGS DEVELOPING AHEAD
OF WARM FRONT OVER NORTHERN OHIO AND JUST SOUTH OF DTW...AS A RESULT
ANTICIPATE A 3-5 HOUR WINDOW OF LIFT IN DTW AREA BEGINNING AROUND
06Z AND AROUND 10Z IN FNT/MBS AREA. IN ADDITION SHOWER AND
THUNDERSTORMS WILL MOVE INTO THE REGION WITH AREAS OF LIFT VSBYS AS
WELL.

ANTICIPATE CONVECTION TO BE MORE SCATTERED AHEAD OF COLD FRONT
12Z-18Z BUT SEVERE THREAT TO CONTINUE IN STRONG LOW LEVEL WIND FIELD
AND SURFACE BASED INVERSION ERODING. ANTICIPATE MVFR CONDITIONS
15-18Z...THEN BRIEF PERIOD OF IFR AS COLD FRONT SWEEPS THROUGH THE
REGION 18-22Z. DOWNWARD TRANSPORT OF MOMENTUM BEHIND COLD FRONT WILL
RESULT IN STRONG SURFACE WINDS...20 TO 30KTS THROUGH THE END OF THE
TAF PERIOD. CHANCE OF LIGHT SNOW MIXING WITH RAIN AFTER 03-04Z AS
STRONG COLD AIR ADVECTION CONTINUES BEHIND COLD FRONT...NO
ACCUMULATION EXPECTED AT THIS TIME THOUGH AS SURFACES WILL BE WARM
AND PCPN LIGHT AS MID LEVEL MOISTURE SCOURS OUT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
     MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-
     MIZ076-MIZ082-MIZ083...4 PM MONDAY TO MIDNIGHT TUESDAY.

LAKE HURON...GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO
     PORT HURON INCLUDING SAGINAW BAY...4 PM MONDAY TO 7 PM
     TUESDAY.

     GALE WARNING...LHZ462-LHZ463-LHZ464...7 PM MONDAY TO 7 AM
     WEDNESDAY.

LAKE ST CLAIR...GALE WARNING...LCZ460...4 PM MONDAY TO 7 PM TUESDAY.

     SMALL CRAFT ADVISORY...LCZ460...7 AM MONDAY TO 4 PM MONDAY.

MI WATERS OF LAKE ERIE...GALE WARNING...LEZ444...4 PM MONDAY TO
     7 PM TUESDAY.

     SMALL CRAFT ADVISORY...LEZ444...7 AM MONDAY TO 4 PM MONDAY.

&&

SHORT TERM...DG
LONG TERM....BRAVENDER
AVIATION.....GSS

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 13, 4:15 AM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
415 AM EST MON MAR 13 2006

MIZ047>049-053>055-060>063-068>070-075-076-082-083-141200-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
415 AM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 11 AM THIS MORNING GENERALLY
ALONG AND SOUTH OF M 59.

THUNDERSTORMS WILL CONTINUE...WITH SEVERE WEATHER POSSIBLE TO THE
SOUTH OF INTERSTATE 69. IN THE WATCH...THE MAIN HAZARDS WILL BE
LARGE HAIL UP TO ONE INCH IN DIAMETER EARLY THIS MORNING...WITH A
WINDOW LATER THIS MORNING FOR DAMAGING THUNDERSTORM WINDS TO 60 MPH.
AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL WILL ALSO
CAUSE SIGNIFICANT PONDING OF WATER OF ROADS...AND LOWLAND FLOODING
IN SOME AREAS. THUNDERSTORMS WILL BE MOVING NORTHEAST AT 40 MPH OR
MORE.

THE STRONG LOW PRESSURE SYSTEM RESPONSIBLE FOR THE THUNDERSTORMS
WILL ALSO BRING STRONG SOUTHWEST WINDS TO THE AREA THIS AFTERNOON
AND THIS EVENING. A HIGH WIND WARNING IS IN EFFECT FROM 4 PM TO
MIDNIGHT TONIGHT. REFER TO THE LATEST URGENT WEATHER MESSAGE FOR
DETAILS... /NPWDTX/.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LATER IN THE WEEK...THERE WILL BE A CHANCE OF ACCUMULATING SNOW ON
THURSDAY AND THURSDAY NIGHT AS LOW PRESSURE TRACKS THROUGH THE
OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-141200-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
415 AM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 11 AM THIS MORNING FROM LAKE ST
CLAIR SOUTH THROUGH WESTERN LAKE ERIE.

THUNDERSTORMS WILL...WITH SEVERE WEATHER POSSIBLE...ESPECIALLY FROM
LAKE ST CLAIR SOUTH. IN THE WATCH...THE MAIN HAZARDS WILL BE HEAVY
RAINFALL AND LARGE HAIL UP TO ONE INCH IN DIAMETER EARLY THIS
MORNING...WITH A WINDOW LATER THIS MORNING FOR DAMAGING THUNDERSTORM
WINDS TO 50 KNOTS...AND PERHAPS AN ISOLATED TORNADO. THUNDERSTORMS
WILL BE MOVING TO THE NORTHEAST AT 35 KNOTS OR MORE.

THE STRONG LOW PRESSURE SYSTEM RESPONSIBLE FOR THE THUNDERSTORMS
WILL ALSO BRING STRONG SOUTHWEST WINDS TO THE AREA THIS AFTERNOON
AND TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT UNTIL 4 PM FOR
LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. GALE WARNINGS
ARE THEN IN EFFECT AFTER 4 PM FOR ALL NEARSHORE WATERS AND EXPAND TO
THE OPEN WATERS OF LAKE HURON BY EVENING. REFER TO THE LATEST MARINE
FORECASTS... /GLFSC/ AND /NSHDTX/...FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GALE WARNINGS WILL CONTINUE FOR ALL AREAS ON TUESDAY. REFER TO THE
LATEST MARINE FORECASTS.../GLFLH/.../GLFSC/ AND /NSHDTX/ FOR DETAILS.

LATER IN THE WEEK...THERE WILL BE A CHANCE OF ACCUMULATING SNOW ON
THURSDAY AND THURSDAY NIGHT AS LOW PRESSURE TRACKS THROUGH THE
OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 4:47 AM ESTSevere Thunderstorm WarningDTXWashtenaw38 min

Nearby

High Wind Warnings in Michigan, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.